Alert archive / Pennsylvania / Flash Flood Warnings in 2024

Flash Flood Warning 15, NWS Cleveland, OH

August 17, 2024Crawford County, Pennsylvania

NWS Cleveland, OH issued this flash flood warning at Aug 17, 2024, 6:05 PM EDT for Crawford County, Pennsylvania. It was in force for 4 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 17, 2024, 6:05 PM EDT (22:05 UTC)
Expired
Aug 17, 2024, 10:14 PM EDT
In force
4 hr
Issued by
NWS Cleveland, OH
Area
Storm-based polygon
Flood severity
None

County Crawford County, PA

The radar

The Pittsburgh radar (KPBZ), 135 km from the middle of the area, began a volume at 22:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 17, 6:45 PM EDTFLOOD4 Ssw Blooming Valley, PAMultiple calls for flooded roads between West Mead and East Mead Townships.
Aug 17, 6:45 PM EDTFLOOD7 Nnw Hydetown, PAMultiple calls for flooded roads in and around Centerville Borough.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 10.1 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2024-08-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 828 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2024-08-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 69 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
828 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
602 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
69 m²/s²
0-3 km storm-relative helicity
98 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

982 
WGUS51 KCLE 172205
FFWCLE
PAC039-180300-
/O.NEW.KCLE.FF.W.0015.240817T2205Z-240818T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Cleveland OH
605 PM EDT Sat Aug 17 2024

The National Weather Service in Cleveland has issued a

* Flash Flood Warning for...
  Eastern Crawford County in northwestern Pennsylvania...

* Until 1100 PM EDT.

* At 605 PM EDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 1 and 3 inches of rain 
  have fallen. Additional rainfall amounts up to 1.5 inches are 
  possible in the warned area. Flash flooding is ongoing or expected 
  to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Guys Mills, Lincolnville, Riceville, Canadohta Lake, Cochranton, 
  Blooming Valley, Townville and Spartansburg.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 4173 8003 4178 7995 4185 7987 4185 7979
      4185 7961 4183 7961 4181 7961 4179 7961
      4175 7961 4172 7961 4171 7974 4168 7980
      4160 7989 4152 8003 4152 8018 4160 8018
      4162 8014 4165 8009

FLASH FLOOD...RADAR INDICATED

$$

Sullivan
2 follow-up statements
756 
WGUS71 KCLE 172246
FFSCLE

Flash Flood Statement
National Weather Service Cleveland OH
646 PM EDT Sat Aug 17 2024

PAC039-180300-
/O.CON.KCLE.FF.W.0015.000000T0000Z-240818T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Crawford PA-
646 PM EDT Sat Aug 17 2024

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 11 PM EDT THIS 
EVENING FOR EASTERN CRAWFORD COUNTY...

At 646 PM EDT, Heavy rain has ended across the warned area, but 
run-off from earlier rain may continue to lead to rises in area 
streams and creeks. Between 1.5 and 3.5 inches of rain have fallen. 
Flash flooding is ongoing or expected to begin shortly.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Radar.

IMPACT...Flash flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other poor
         drainage and low-lying areas.

Some locations that will experience flash flooding include...
  Guys Mills, Lincolnville, Riceville, Canadohta Lake, Cochranton, 
  Blooming Valley, Townville and Spartansburg.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 4173 8003 4178 7995 4185 7987 4185 7979
      4185 7961 4183 7961 4181 7961 4179 7961
      4175 7961 4172 7961 4171 7974 4168 7980
      4160 7989 4152 8003 4152 8018 4160 8018
      4162 8014 4165 8009

FLASH FLOOD...RADAR INDICATED

$$

Sullivan
769 
WGUS71 KCLE 180214
FFSCLE

Flash Flood Statement
National Weather Service Cleveland OH
1014 PM EDT Sat Aug 17 2024

PAC039-180224-
/O.CAN.KCLE.FF.W.0015.000000T0000Z-240818T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Crawford PA-
1014 PM EDT Sat Aug 17 2024

...FLASH FLOOD WARNING IS CANCELLED FOR EASTERN CRAWFORD COUNTY...

Flood waters have receded. The heavy rain has ended. Flooding is no 
longer expected to pose a threat. Please continue to heed remaining 
road closures.

&&

LAT...LON 4173 8003 4178 7995 4185 7987 4185 7979
      4185 7961 4183 7961 4181 7961 4179 7961
      4175 7961 4172 7961 4171 7974 4168 7980
      4160 7989 4152 8003 4152 8018 4160 8018
      4162 8014 4165 8009

$$

Sullivan

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this flash flood warning went out at Aug 17, 3:41 PM EDT, 2 hours 24 minutes earlier.

Area forecast discussion, Aug 17, 3:41 PM EDT, 2 hours 24 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
341 PM EDT Sat Aug 17 2024

.SYNOPSIS...
Low pressure over lower Michigan will drift east to Lake
Ontario by Sunday evening as a trailing cold front slowly crosses
the area tonight.  High pressure will build over the region in the
early to mid-week period.

&&

.NEAR TERM /THROUGH SUNDAY NIGHT/...

Convective activity has increased this afternoon and will persist
until about 00Z with some decrease thereafter. Effective wind shear
of 20-25 knots with MLCAPE of 1500-2000 J/KG will allow the
activity to continue with some potential for strong to severe
wind and perhaps marginally severe hail mainly east of I-71.
Areas of heavy rain are likely along the lakeshore where storms
persist especially from Conneaut east into Erie County PA.

The region will be dominated by a slow moving low pressure over
the eastern Great Lakes through Sunday night. Somewhat of a
hybrid synoptic/lake enhanced rain event is expected. Scattered
to numerous showers and thunderstorms can be expected with peak
activity being diurnally driven in the afternoon and be mainly
north of US Route 30 and east of I-71. The heaviest rainfall
will be in the lakeshore counties from CLE east to ERI where
1-2.5" is possible with repeated activity.

More stable and drier air will filter into the region later
Sunday night. Lows tonight will be in the 60s with readings
about 5 degrees cooler Sunday night. Highs on Sunday will be in
the 70s.

&&

.SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/...

Surface low pressure and associated deep upper level trough will
continue to exit the Great Lakes region to the east on Monday. Broad
scale northwesterly flow, lingering low level moisture, and cooler
air aloft over a warm lake will allow for lingering lake enhanced
rain showers to persist early Monday morning through the afternoon
across Northeast Ohio and Northwest Pennsylvania. Large scale
subsidence under Canadian high pressure will allow for dry and quiet
conditions across the region through the remainder of the short term
period. Northerly flow through the short term will keep
temperatures below normal in the low to mid 70s for highs and upper
40s to lower 50s for overnight lows.

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...

Quiet and dry weather will continue through the long term period as
the aforementioned high pressure gradually builds eastward across
the Great Lakes region and into the Mid Atlantic region through the
long term. Afternoon high temperatures during the period will begin
in the mid-70s while gradually warming to the mid 80s by Saturday.
Overnight low temperatures follow a similar trend as they begin near
50 degrees Wednesday night before settling in the mid to upper 60s
by Friday night.

&&

.AVIATION /18Z Saturday THROUGH Thursday/...
VFR conditions prevail across the region but diurnal heating
has initiated convection over northern Ohio and central Ohio.
The coverage and intensity will increase until near 21Z ahead of
a diffuse slow moving cold front that extends from just south
of CHI to southern lower Michigan. The front will sag southeast
into the region tonight will gradual wind shift to the west and
then northwest. Scattered Showers and thunderstorms with MVFR
ceilings and visibility will become concentrated east of I-71
and especially along I-90 east of CLE. The activity is somewhat
diurnal and will wane toward sunset and after the weak frontal
passage with peak coverage/intensity from 19-22Z. Southwest
winds of 10-15 knots can be expected with gusts around 20 knots
but higher in storms near 30-40 knots.

Lower clouds will spread into the region after midnight with
generally MVFR conditions with areas of IFR which will improve
toward noon on Sunday.

Outlook...Non-VFR possible in showers and thunderstorms through
Monday mainly in the afternoon and early evening. Widespread
non- VFR appears most likely in low ceilings Sunday into Monday.

&&

.MARINE...

Upper level low persists over the Great Lakes region through the
weekend while a surface low drags a cold front east through early
Sunday morning. Southwest winds 10 to 15 knots will keep wave
heights offshore and below 3 feet through the rest of today and into
Sunday afternoon. Winds turn northwesterly while increasing to 15-20
knots by late Sunday afternoon and 15-25 knots by Sunday evening.
This will allow for wave heights to build to 3-6 feet. Expect for
winds and waves to be above small craft criteria late Sunday night
through Tuesday afternoon/evening with a Small Craft Advisory and
Beach Hazards Statement likely needed through that time period.

Lingering surface troughing will persist across Lake Erie through
Monday morning before high pressure builds overhead Monday into
Tuesday. The high will allow for northerly winds to decrease to 10-
15 knots by Tuesday night. As the high builds east across the Great
Lakes region through next week, generally easterly winds behind the
aforementioned cold front will continue into Friday.

The aforementioned surface troughing coupled with cooler 850 mb
temperatures and a warm lake surface temperature will create an
environment favorable for waterspouts to develop from tonight
through the weekend.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
NY...None.
MARINE...None.

&&

SYNOPSIS...LaPlante
NEAR TERM...LaPlante
SHORT TERM...Iverson
LONG TERM...Iverson
AVIATION...LaPlante
MARINE...Iverson
Hazardous weather outlook, Aug 17, 4:29 AM EDT, 13 hours 36 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
429 AM EDT Sat Aug 17 2024

OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-180830-
Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-
Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull-
Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-
Holmes-Knox-Ashtabula Lakeshore-Northern Erie-Southern Erie-
429 AM EDT Sat Aug 17 2024

This Hazardous Weather Outlook is for north central Ohio, northeast
Ohio, northwest Ohio and northwest Pennsylvania.

.DAY ONE...Today and tonight.

Scattered thunderstorms are expected this afternoon. A few of these
storms may be strong to severe with isolated damaging wind gusts
possible. Heavy rainfall may lead to localized flooding during this
time, primarily in low-lying or urban areas.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LEZ061-142>149-162>169-180830-
Ripley to Buffalo NY extending from 5NM off shoreline to US-
Canadian border-Maumee Bay to Reno Beach OH-
Reno Beach to The Islands OH-The Islands to Vermilion OH-
Vermilion to Avon Point OH-Avon Point to Willowick OH-
Willowick to Geneva-on-the Lake OH-Geneva-on-the-Lake to Conneaut OH-
Conneaut OH to Ripley NY-
Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM
offshoreline to US-Canadian border-
Reno Beach to The Islands OH beyond 5NM off shoreline to US-
Canadian border-
The Islands to Vermilion OH beyond 5 nm off shoreline to US-
Canadian border-
Vermilion to Avon Point OH beyond 5 nm off shoreline to US-
Canadian border-
Avon Point to Willowick OH beyond 5 nm off shoreline to US-
Canadian border-Willowick to Geneva-on-the-
Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the-
Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border-
Conneaut OH to Ripley NY beyond 5 nm off shoreline to US-
Canadian border-
429 AM EDT Sat Aug 17 2024

This Hazardous Weather Outlook is for Lake Erie.

.DAY ONE...Today and tonight.

Scattered thunderstorms are expected this afternoon. A few of these
storms may be strong to severe with isolated damaging wind gusts
possible.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Aug 17, 4:47 PM EDT, 1 hour 18 minutes before
Preliminary Local Storm Report
National Weather Service Cleveland OH
447 PM EDT Sat Aug 17 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0441 PM     Hail             1 SSW Brunswick         41.23N 81.83W
08/17/2024  M0.70 Inch       Medina             OH   Public

&&

JS
Special weather statement, Aug 17, 4:49 PM EDT, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Cleveland OH
449 PM EDT Sat Aug 17 2024

OHZ014-PAZ003-172145-
Ashtabula Inland OH-Crawford PA-
449 PM EDT Sat Aug 17 2024

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN ASHTABULA AND
SOUTHWESTERN CRAWFORD COUNTIES THROUGH 545 PM EDT...

At 448 PM EDT, Doppler radar was tracking a strong thunderstorm over
Pymatuning Central, or 19 miles west of Meadville, moving east at 25
mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Meadville, Andover, Linesville, Harmonsburg, Adamsville, Pymatuning
North, Pymatuning Central, Atlantic, Conneaut Lake, Jamestown,
Conneaut Lakeshore, Geneva, and Hartstown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4148 8037 4149 8044 4149 8052 4150 8052
      4150 8064 4163 8066 4175 8017 4148 8014
TIME...MOT...LOC 2048Z 253DEG 23KT 4157 8052

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

Garuckas
Local storm report, Aug 17, 5:20 PM EDT, 45 minutes before
Preliminary Local Storm Report
National Weather Service Cleveland OH
520 PM EDT Sat Aug 17 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0457 PM     Tstm Wnd Dmg     4 SSE Conneautville     41.70N 80.34W
08/17/2024                   Crawford           PA   911 Call Center

            Tree down on road. Time estimated from
            radar.

&&

BM
Local storm report, Aug 17, 5:23 PM EDT, 42 minutes before
Preliminary Local Storm Report
National Weather Service Cleveland OH
523 PM EDT Sat Aug 17 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0459 PM     Tstm Wnd Dmg     4 NNW Conneaut Lakeshor 41.68N 80.33W
08/17/2024                   Crawford           PA   911 Call Center

            Tree and wires down. Time estimated from
            radar.

&&

BM
Special weather statement, Aug 17, 5:34 PM EDT, 31 minutes before
Special Weather Statement
National Weather Service Cleveland OH
534 PM EDT Sat Aug 17 2024

PAZ003-172230-
Crawford PA-
534 PM EDT Sat Aug 17 2024

...A STRONG THUNDERSTORM WILL IMPACT EASTERN CRAWFORD COUNTY THROUGH
630 PM EDT...

At 533 PM EDT, Doppler radar was tracking a strong thunderstorm near
Guys Mills, or near Meadville, moving northeast at 30 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Meadville, Titusville, Riceville, Lincolnville, Canadohta Lake, Guys
Mills, Cochranton, Saegertown, Hydetown, Blooming Valley, Townville,
Spartansburg, Woodcock, and Geneva.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4162 7961 4162 7982 4149 8000 4148 8014
      4152 8031 4185 8000 4185 7967 4180 7961
TIME...MOT...LOC 2133Z 219DEG 25KT 4163 8005

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

Garuckas
Special weather statement, Aug 17, 6:00 PM EDT, 5 minutes before
Special Weather Statement
National Weather Service Cleveland OH
600 PM EDT Sat Aug 17 2024

OHZ010-020-030-172300-
Medina OH-Lorain OH-Ashland OH-
600 PM EDT Sat Aug 17 2024

...A STRONG THUNDERSTORM WILL IMPACT CENTRAL MEDINA...NORTH CENTRAL
ASHLAND AND SOUTHERN LORAIN COUNTIES THROUGH 700 PM EDT...

At 559 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles south of Wellington, or 15 miles northeast of Ashland, moving
northeast at 30 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Medina, Brunswick, Grafton, Wellington, Sullivan, Lagrange, Penfield,
Spencer, Rochester, and Valley City.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4110 8233 4134 8193 4113 8175 4099 8220
TIME...MOT...LOC 2159Z 239DEG 24KT 4107 8218

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

Garuckas

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 17, 2:18 PM EDTSpecial Weather StatementCLEErie42 min
Aug 17, 2:37 PM EDTSevere Thunderstorm WarningCLEErie38 min
Aug 17, 3:18 PM EDTAreal Flood AdvisoryCLEErie3 hr
Aug 17, 3:22 PM EDTSevere Thunderstorm WarningCLECrawford, Erie53 min
Aug 17, 4:05 PM EDTSpecial Weather StatementCLECrawford40 min
Aug 17, 4:07 PM EDTSevere Thunderstorm WarningCLEErie68 min
Aug 17, 4:42 PM EDTSevere Thunderstorm WarningCLECrawford48 min
Aug 17, 4:49 PM EDTSpecial Weather StatementCLECrawford56 min
Aug 17, 5:09 PM EDTSevere Thunderstorm WarningCLECrawford51 min
Aug 17, 5:34 PM EDTSpecial Weather StatementCLECrawford56 min
Aug 17, 5:46 PM EDTAreal Flood AdvisoryCLECrawford3 hr
Aug 17, 6:29 PM EDTSpecial Weather StatementCLEErie61 min

Nearby

Flash Flood Warnings in Pennsylvania, 2024Every flash flood warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.